NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, December 20, 2014
Medicine induced incontinence
Hi I am a 25 year old man. I am writing a report on medicines that cause bladder problems. I would like to know what particular "over the counter" medicines such as anti-depressants, decongestants, and anti-histemanes cause people to have wetting accidents?
Most of these medications interfere with bladder contractility and can result in poor bladder emptying. Some, such as the decongestants, result in increasing tone of the urinary sphincter, causing the force of urination to be reduced. Though incontinence can be a result, poor bladder emptying is the more common side effect.
Martin I Resnick, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University